Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking Topaz-50 for depression since 3 years. Continue?

hello , i want to tell you that i had a depression last 6 years ago.. that time it was for 2 months n it is cured by my doctor but it repeat after one year and this time also it is for 1 month and it is cured....but after that it should not repeat , so i am taking topaz-50... and last 3 years i am fit and should i continue with this tablet or not? is there any side effects of it?
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Topaz (Topiramate) is an anti-epileptic medication, with some clinical reports indicating a mood stabilizing property. It is not a primary psychiatric medication and does not have any significant anti-depressant effects.

However, I'm sure that your doctor must have given it for a particular reason. It is not advisable to discontinue prescribed medication without the advise of the doctor. Moreover, if you have already had two episodes of depression, there is a risk of reccurence. So, I would suggest that you discuss this matter with him to decide whether you need to continue this medication or not.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor